Hail, Doniphan
- When
- April 20, 5:51 PM CST
- Where
- Doniphan County, 2 mi N of Bendena
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.767, -95.183
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 20, 1:50 PM CST, 4 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 250 PM CDT FRI APR 20 2001 NOTHING EASY WITH THIS FCST PKG THRU MON. FNTL BNDRY FM NE IA THRU SW IA AND THEN ALG KS/NEB BDR WILL LIKELY BE ONE AREA TO FOCUS INITIAL CNVTN...AS WELL AS SFC TROF EXTDG THRU CNTRL KS AND ERN TX PNHDL. STG SHRTWV TRKG ACRS CO WILL AID RPD TSTM DVLPT LT THIS AFTN/EVE. FTHR S MESO-ETA PICKED UP ON H7 VORT LOBE MOVG THRU OK. ISOLD CNVTN SPROUTED UP OVR SE KS ON NOSE OF DEEPER MSTR AHD OF THIS FEATURE. HWVR...AS NOTED ON 18Z SPECIAL SOUNDING TAKEN BY TOP THE AMS IS CURRENTLY CAPPED...ALBIET MDTLY UNSTBL WITH VERY STEEP MID LVL LAPSE RATES. VORT LOBE PROGD TO TRK INTO CNTRL MO WHERE APRNT CNVTV FEEDBACK SHOWS UP SUGG CNVTN COULD INCR ACRS SRN CWA THIS EVE AS LOBE MOVS THRU. FTHR N THINK BEST CHC FOR CNVTN WILL BE LT THIS EVE AND WILL GO WITH HIEST POPS FAR NW WHERE INSTBY PROGD TO BE GTST. WILL ALSO KEEP MENTION OF SVR THIS AREA. MIN TEMPS ABT SAME AS THIS MRNG MOST AREAS. QUESTIONS FOR TMRW WILL BE WHERE WILL OUTFLOW BNDRY/WK FNT FM TNGTS STORMS END UP. ETA A BIT FTHR N THAN PREVIOUS RUNS AND MORE IN LN WITH AVN WHICH HAS CHGD LTL OVR PAST CPL OF RUNS. SO PLACING BNDRY NR A MCI S OF IRK LN SEEMS RSNBL. THIS BNDRY WILL THEN ACT TO FOCUS STG/PSBL SVR TSTM DVLPMT LT SAT AFTN/EVE. MODELS SHOW NO CAP SO ACTVTY COULD FIRE BY MID AFTN...SO WILL MAINTAIN CHC POPS FOR AFTN HRS MOST OF CWA. TEMPS COULD BE TRICKY DUE TO LOC OF BNDRY...RAIN COOLED AIR AND CLDS. FOR NOW WILL GO COOLER N OF BNDRY AND ABT THE SAME S OF BNDRY. SHUD BE ACTV NGT SAT AND HVY RAIN COULD BE A PROBLEM. MAIN UPR SHRTWV PROGD TO COME OUT LT SUN. WIL%L CONT CHC POPS ON SUN AND ONCE AGAIN GO LIKELY SUN NGT AS UPR SYS APCHS. PCPN SHUD CONT INTO MON AS UPR SYS SHEARS OUT N OF CWA AND KEEPS FNT FM BLOWING THRU TILL TUE. .EAX... KS....NONE. MO...NONE. JULY
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-211100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT FRI APR 20 2001 ...WINDY TODAY WITH A CHANCE OF SEVERE STORMS NORTHWEST MISSOURI AND NORTHEAST KANSAS TONIGHT... FORECAST: THERE WILL BE A CHANCE OF SEVERE THUNDERSTORMS SOUTH OF THE MISSOURI RIVER BETWEEN 4 AND 10 PM...THEN LATER TONIGHT OVER NORTHWEST MISSOURI AND NORTHEAST KANSAS TONIGHT...GENERALLY WEST OF I-35. THE MAIN THREAT FROM ANY STORMS TONIGHT WOULD BE DAMAGING WINDS AND LARGE HAIL...ALTHOUGH A TORNADO CANNOT BE RULED OUT. SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT. IN ADDITION TO THE STORMS...GUSTY SOUTH WINDS FROM 20 TO 30 MPH CAN BE EXPECTED THROUGH THIS EVENING. DISCUSSION: A FRONTAL BOUNDARY EXTENDS FROM NORTH CENTRAL IOWA THROUGH SOUTHWEST IOWA...THEN ALONG THE NEBRASKA AND KANSAS BORDER. IN ADDITION...A TROF OF LOW PRESSURE EXTENDS ACROSS CENTRAL KANSAS THROUGH THE OKLAHOMA PANHANDLE. AN AREA OF LOW PRESSURE IS EXPECTED TO FORM OVER NORTHWEST KANSAS THIS AFTERNOON AND TRACK NORTHEAST ALONG THE FRONT AND HEAD TOWARDS NORTHWEST IOWA TONIGHT. AN AREA OF THUNDERSTORMS IS EXPECTED TO DEVELOP FIRST OVER SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA IN RESPONSE TO AN UPPER LEVEL DISTURBANCE ZIPPING NORTHEAST ACROSS OKLAHOMA. THESE STORMS ARE EXPECTED TO EVOLVE INTO A COMPLEX OF THUNDERSTORMS AS THEY MOVE INTO SOUTHWEST AND WEST CENTRAL MISSOURI THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. FURTHER NORTH...OTHER STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO ERUPT ALONG THE FRONT OVER SOUTHEAST NEBRASKA AND NORTH CENTRAL AND CENTRAL KANSAS THIS AFTERNOON AND EARLY EVENING. THESE STORMS SHOULD TRACK NORTHEAST AND AFFECT NORTHWEST MISSOURI LATE THIS EVENING. THE STORMS SHOULD WEAKEN AS THEY MOVE INTO NORTH CENTRAL AND WEST CENTRAL MISSOURI. OUTLOOK: A COLD FRONT WILL DROP INTO THE AREA ON SATURDAY AND SATURDAY NIGHT. AS IT DOES...MORE SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. ON SUNDAY...AS THE FRONT LIFTS BACK TO THE NORTH...THE THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE. ON SUNDAY NIGHT...A STRONG UPPER LEVEL STORM SYSTEM WILL BE APPROACHING FROM THE WEST. THIS WILL BRING OUR BEST CHANCE OF SEVERE WEATHER... STARTING LATE SUNDAY NIGHT AND INTO MONDAY. JULY
The Topeka radar (KTWX), 124 km away, was scanning. The volume nearest the first event began at 23:50 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5243104, 5243102, 5243105, 5243103.